Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 151, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 29, 2000, 5:46 PM EDT for Hamilton County, Tennessee. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 29, 2000, 5:46 PM EDT (21:46 UTC)
- Expired
- Jul 29, 2000, 6:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 6:00 PM EDT | Thunderstorm Wind | Chattanooga, TN | |
| Jul 29, 6:00 PM EDT | Hail 0.75 | Hixon, TN | |
| Jul 29, 6:00 PM EDT | Thunderstorm Wind | Hixon, TN | |
| Jul 29, 6:07 PM EDT | Thunderstorm Wind 52 M | Harrison, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 292146 SVRMRX TNC065-292230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 546 PM EDT SAT JUL 29 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMILTON COUNTY IN EASTERN TENNESSEE * UNTIL 630 PM EDT * AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR HARRISON...OR 6 MILES NORTHEAST OF CHATTANOOGA...MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHADY GROVE AROUND 600 PM EDT BIRCHWOOD AROUND 620 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. SEEK A STURDY SHELTER IMMEDIATELY! $$ GH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:55 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 29, 2:55 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 255 PM EDT SAT JUL 29 2000 OVERALL MODELS WERE SOMEWHAT SIMILAR IN FORECASTING SOME CONVECTION FOR MUCH OF THE SHORT RANGE PERIODS. LEAD SHORTWAVE/JET MAX WILL PROVIDE GOOD UPPER LEVEL SUPPORT TONIGHT...SO WENT ABOVE MOS POPS AND DID NOT MENTION A TIME QUALIFIER. SATELLITE/RADAR DATA SHOWS SCATTERED CONVECTION FIRING QUICKLY ACROSS MIDDLE TN AND CUMBERLAND PLATEAU...WITH AIRMASS APROACHING 1500 TO 2500 CAPES. FREEZING LEVEL IS A BIT HIGHER...BUT SLIGHTLY BETTER SHEAR PLUS UPPER LEVEL SUPPORT MAY PRODUCE A FEW SEVERE STORMS. WILL LIKELY ADD...SOME STORMS MAY BE SEVERE FOR THIS EVENING. CONVECTION ON SUNDAY COULD BE ANYTIME...SO NO QUALIFIER. ALSO NOTED THAT LOW LEVEL FLOW BECOMES MORE SOUTHERLY AHEAD OF PERSISTENT UPPER LEVEL TROF. THIS HINTS AT BETTER LOW LVL CONVERGENCE ACROSS SRN ZONES...SO ACTUALLY WENT LITTLE HIGHER ACROSS SRN ZONES (50% POPS)... AS WELL AS NE PLATEAU GROUP. COORDINATED WITH BNA AND FOUND GOOD AGREEMENT ON TONIGHT AND SUNDAY. SUN NIGHT INTO EARLY MONDAY...MESO ETA MODEL SEEMS TO TIME ANOTHER SHORTWAVE AND JET MAX TO MOVE EAST OUT OF THE UPPER LEVEL TROF. THUS...AGAIN WENT ABOVE MOS POPS ON THE ORDER OF 60-70%. ALL SHORT RANGES MODELS INDICATED PERHAPS DECREASING PCPN FOR MON...SO FOR NOW MAINTAINED CONSISTENCY WITH PREVIOUS ZONES AT 40% CHANCES ALL ZONES. PLANVIEW MODEL CAPES LOOKED TOO LOW FOR SUN NIGHT/MONDAY GIVEN MOIST S-SW FLOW. MOIST AND UNSTABLE WITH UPPER TROF TO OUR W THROUGH THE EXTENDED...SO MORE RAIN CHANCES AHEAD. CHA TE 070/088 070/086 070 10556 TYS EE 069/086 069/085 069 10646 TRI EE 065/085 066/083 066 10646 OQT qEE 069/086 068/084 068 10646 .MRX... NC...NONE. TN...NONE. VA...NONE. TG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:51 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox | 24 min |
| Jul 28, 9:14 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 31 min |
| Jul 29, 6:27 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Meigs | 48 min |
| Jul 29, 7:14 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 46 min |
| Jul 29, 7:30 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson, Sevier | 45 min |
| Jul 29, 7:49 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Roane | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.